HomeAnswersDermatologyacneI have cystic acne, which is aggravated during my menstruation. Kindly help.

How to treat my cystic acne which aggravates during menstruation?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At May 6, 2022
Reviewed AtJanuary 31, 2024

Patient's Query

Hello doctor,

I have cystic acne, and it is triggered mostly on my chin, cheeks, lips, and jawline. It is most aggravating during my menstruation. I have scars now and discoloration on my skin because of it. They hurt a lot, and they get infected easily. My acne started to get worse once I got off my birth control two years ago. I take Vitamin C serum in the mornings. I use a Cerave foaming facial cleanser and a spot treatment which is 10 % benzoyl peroxide.

Hello,

Welcome to icliniq.com.

I have seen your picture (attachment removed to protect the patient's identity). It is nodulocystic acne (grade 3) on the chin. Treatment of choice is oral retinoids - Accutane (Isotretinoin) after complete and proper evaluation. Duration of Accutane depends on individual weight. It needs to be taken under dermatologist supervision only. It is a very safe and approved mode of treatment for grade 3 acne. Prevention is better than cure for post-acne scars. I suggest using Transexamic acid gel from any brand as a spot application for spots. I suggest benzoyl peroxide gel 2.5 % as a spot application for existing acne. Avoid milk products at bedtime.

Patient's Query

Hello doctor,

Thank you for the reply. Is there a way I can get a prescription for Accutane?

Hello,

Welcome back to icliniq.com.

Accutane is prescribed medication. It carries a few side effects like any other medication. It is advisable to approach a local dermatologist in case of any complications. You will be on the safe side.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. G. S. S. Sandeep
Dr. G. S. S. Sandeep

Dermatology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

acnescars

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy